Alert archive / California / Wind Advisories in 2007
Wind Advisory 34, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 1, 2007, 8:40 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 8:40 AM PST (16:40 UTC)
- Expired
- Dec 1, 2007, 8:41 PM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 011640 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 840 AM PST SAT DEC 1 2007 ...STRONG GUSTY WINDS EXPECTED TODAY INTO THIS EVENING OVER THE MOUNTAINS AND DESERTS... .AN UPPER LEVEL WAVE FROM THE WEST IS EXPECTED TO MOVE THROUGH THE REGION THIS AFTERNOON INTO THIS EVENING. THIS WILL BRING A PERIOD OF STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS. LOCAL WIND GUSTS OVER 55 MPH WILL OCCUR OVER THE RIDGES AND EAST SLOPES OF THE MOUNTAINS. GUSTS TO 50 MPH WILL BE POSSIBLE IN THE DESERTS...ESPECIALLY DOWNWIND FROM PASSES...SUCH AS THE BANNING AND CAJON PASSES. THE WINDS WILL GRADUALLY DIMINISH THIS EVENING. DUE TO THE RECENT RAIN...BLOWING DUST WILL GENERALLY NOT BE A PROBLEM. HOWEVER...THE GUSTY WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR HIGH-PROFILE VEHICLES. CAZ055-056-058-060>062-020045- /O.NEW.KSGX.WI.Y.0034.071201T1640Z-071202T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 840 AM PST SAT DEC 1 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... .WIND GUSTS OVER 55 MPH WILL OCCUR OVER THE RIDGES AND EAST SLOPES OF THE MOUNTAINS. GUSTS TO 50 MPH WILL BE POSSIBLE IN THE DESERTS...ESPECIALLY DOWNWIND FROM PASSES...SUCH AS THE BANNING AND CAJON PASSES. TRAVEL WILL BE IMPACTED ALONG INTERSTATES 8...10 AND 15. HIGHWAYS 62 AND 247 IN THE DESERTS WILL ALSO BE AFFECTED BY THE STRONG WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
2 follow-up statements
000 WWUS76 KSGX 020113 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 513 PM PST SAT DEC 1 2007 ...STRONG GUSTY WINDS EXPECTED INTO THIS EVENING OVER THE MOUNTAINS AND DESERTS... .AN UPPER LEVEL WAVE FROM THE WEST IS EXPECTED TO MOVE THROUGH THE REGION THIS EVENING. THIS WILL BRING A PERIOD OF STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS. LOCAL WIND GUSTS OVER 55 MPH WILL OCCUR OVER THE RIDGES AND EAST SLOPES OF THE MOUNTAINS. GUSTS TO 50 MPH WILL BE POSSIBLE IN THE DESERTS...ESPECIALLY DOWNWIND FROM PASSES...SUCH AS THE BANNING AND CAJON PASSES. THE WINDS WILL GRADUALLY DIMINISH THIS EVENING. DUE TO THE RECENT RAIN...BLOWING DUST WILL GENERALLY NOT BE A PROBLEM. HOWEVER...THE GUSTY WINDS WILL IMPACT TRAVEL... ESPECIALLY FOR HIGH-PROFILE VEHICLES. CAZ055-056-058-060>062-020600- /O.CON.KSGX.WI.Y.0034.000000T0000Z-071202T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 513 PM PST SAT DEC 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WIND GUSTS TO 55 MPH OVER THE MOUNTAIN RIDGES AND INTO THE DESERTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$
000 WWUS76 KSGX 020441 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 841 PM PST SAT DEC 1 2007 CAZ055-056-058-060>062-020545- /O.CAN.KSGX.WI.Y.0034.000000T0000Z-071202T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 841 PM PST SAT DEC 1 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 3:30 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 1, 3:30 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST SAT DEC 1 2007 .SYNOPSIS...COLD...WINDY WEATHER IN THE WAKE OF A DEPARTING COLD FRONT WILL BRING A BRIEF TASTE OF WINTER SATURDAY. A FEW SHOWERS ARE ALSO POSSIBLE...WITH SNOW SHOWERS ABOVE 5000 FEET. IT WILL TURN WARMER SUNDAY THROUGH WEDNESDAY UNDER BUILDING HIGH PRESSURE ALOFT. ANOTHER LOW PRESSURE SYSTEM WILL BRING MORE CLOUDS AND COOLING TOWARD THE END OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. THE STEADY RAINS HAVE COME TO AN END AND ALL THAT IS LEFT NOW IS THE POTENTIAL FOR INSTABILITY SHOWERS BEHIND THE EXITING COLD FRONT. AN UPPER LEVEL SHORT WAVE IN FAST NORTHWEST ALOFT WILL TRACK ACROSS SOCAL TODAY. IT HAS DEEP LAYER MOISTURE FROM THE SFC TO 10KFT TO WORK WITH ALONG WITH PLENTY OF INSTABILITY. THE 850 MB TEMPS THAT WERE 8C LAST NIGHT PLUMMET TO NEAR ZERO THIS AFTERNOON...AND 500 MB TEMPS FALL TO -20C. THIS WILL RESULT IN STEEP LAPSE RATES FOR CONVECTIVE CELLS TO FORM JUST ABOUT ANYWHERE. BEST CHANCES WILL BE IN THE MOUNTAINS WHERE OROGRAPHICS WILL PROVIDE ADDITIONAL LIFT. SNOW LEVELS WILL BE NEAR 5000 FEET IN THE COLD AIRMASS. IN ADDITION TO THE COLD AND THE CHANCES FOR SHOWERS...IT WILL ALSO BE QUITE WINDY WITH A 100 KT 300 MB JET OVERHEAD. SOME OF THIS WIND ENERGY WILL TRANSLATE SURFACEWARD IN THE DOWNWARD FORCING BEHIND THE COLD FRONT. EXPECT WEST WINDS FROM 20 TO 30 MPH IN THE MTNS AND DESERTS WITH GUSTS TO 45 MPH AT TIMES. COASTAL AND INLAND AREAS WILL ALSO SEE BLUSTERY CONDITIONS WITH 15 TO 25 MPH WINDS WITH GUSTS TO 30 MPH AT THE COASTLINE. BUILDING HIGH PRESSURE WILL BRING WARMING SUNDAY THROUGH WEDNESDAY WITH TEMPS WELL ABOVE AVERAGE MON-WED OF NEXT WEEK. THE NEXT CHANCE FOR RAIN WILL BE NEXT FRIDAY OR SATURDAY WITH THE ADVANCE OF THE NEXT SYSTEM OVER THE PACIFIC. && .AVIATION...010900Z RAIN OVER THE MOUNTAINS AND DESERTS CURRENTLY WILL MOVE EAST BY 10Z. STRATUS LAYER REMAINING BEHIND WITH BASES AROUND 2K-3K FT MSL AND VSBY MOSTLY ABOVE 7SM WITH AREAS 3-5SM AND AROUND 1-2SM NEAR THE FOOTHILLS. WINDS HAVE DECREASED MOST AREAS EXCEPT OVER THE MOUNTAINS. WINDS WILL DECREASE THERE BUT WINDS WILL INCREASE AGAIN SATURDAY AFTERNOON ALL AREAS AS A WEAK TROUGH MOVES THROUGH. THE TROUGH MAY CAUSE SOME SHOWERS OVER THE AREA SATURDAY. EXPECT STRATUS TO BREAK UP LATE TONIGHT BECOMING MOSTLY SCATTERED CLOUDS IN THE MORNING WITH CLOUDS BECOMING BROKEN WITH SHOWERS POSSIBLE SATURDAY AFTERNOON. BASES AROUND 3K FT SATURDAY WITH VSBY MOSTLY ABOVE 7SM WITH LOCAL 3-5SM. && .SGX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR COASTAL WATERS...SEE LAXCWFSGX. HIGH RIP CURRENT RISK...SEE LAXSRFSGX. && PUBLIC...MOEDE AVIATION...WHITLOW
Hazardous weather outlook, Dec 1, 3:30 AM PST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST SAT DEC 1 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-020000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 330 AM PST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS TODAY...WITH THE STRONGEST WINDS IN THE MOUNTAINS AND DESERTS. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. SMALL CRAFT ADVISORY. SEE LAXCWFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES SUNDAY. SEE LAXSRFSGX FOR DETAILS. LARGE SWELL WILL LIKELY BRING HIGH SURF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN ACTIVATION IS NOT ANTICIPATED. MOEDE
In the hours before
Local storm report, Dec 1, 2:41 AM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
241 AM PST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM FLASH FLOOD 8 E ESCONDIDO 33.14N 116.93W
11/30/2007 SAN DIEGO CA LAW ENFORCEMENT
MUD OR ROCK SLIDE BLOCKING LANES ON SAN PASQUAL VALLEY
ROAD NEAR BANDY CANYON ROAD
1115 PM FLOOD 6 E JULIAN 33.07N 116.48W
11/30/2007 SAN DIEGO CA LAW ENFORCEMENT
MUDSLIDE 100 FEET WIDE ON JULIAN DRIVE AT DEER CANYON
DRIVE.
1201 AM FLASH FLOOD 5 W RANCHO BERNARDO 33.02N 117.15W
12/01/2007 SAN DIEGO CA LAW ENFORCEMENT
MUD OR ROCK SLIDE BLOCKING ONE THIRD OF THE LANE ON DEL
DIOS HIGHWAY AT LAKE HODGES DAM.
1046 PM FLOOD 6 E JAMUL 32.72N 116.79W
11/30/2007 SAN DIEGO CA LAW ENFORCEMENT
ON HONEY SPRINGS ROAD, MUD IS BUILDING UP FROM LYONS
VALLEY TO DEER HORN.
1255 AM FLASH FLOOD 5 N JAMUL 32.79N 116.89W
12/01/2007 SAN DIEGO CA LAW ENFORCEMENT
ROADWAY FLOODING ON SLOANE CANYON ROAD AT DEHESA ROAD
1240 AM FLOOD SUN CITY 33.71N 117.20W
12/01/2007 RIVERSIDE CA LAW ENFORCEMENT
ROAD CLOSURES NEAR SALT CREEK DUE TO FLOODING.
&&
MARTINThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:05 PM PST | Flash Flood Warning | SGX | San Diego | 115 min |
| Nov 30, 10:53 PM PST | Flash Flood Warning | SGX | San Diego | 4 hr |
| Nov 30, 11:10 PM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
| Dec 1, 12:48 AM PST | Flash Flood Warning | SGX | San Diego | 117 min |
| Dec 1, 1:39 PM PST | High Surf Advisory | SGX | San Diego | 6 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.